MAUDE Adverse Event Report: ABBOTT VASCULAR INC. ABSOLUTE PRO; STENT, ILIAC

ABBOTT VASCULAR INC. ABSOLUTE PRO; STENT, ILIAC
Model Number 1012534-100
Medical Device Problem Codes Material Separation (1562); Improper or Incorrect Procedure or Method (2017); Difficult or Delayed Activation (2577); Difficult to Advance (2920)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 09/15/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.H6 medical device problem code: 2017 - failure to follow steps / instructions.
 
Event or Problem Description
It was reported that the procedure was to treat a heavily calcified left superior femoral artery (sfa).The 6.0x100mm absolute pro was advanced to the target lesion with some resistance felt with anatomy.When attempting to deploy the stent only partially deployed, the thumbwheel turned; however, did not deploy the rest the of the stent.Therefore, the physician pulled back the delivery system in order to deploy the rest of the stent and the stent deployed; however, the stent did fracture (separated into two).Therefore, a non-abbott stent was used to jail the absolute stent into the vessel wall.The guide wire used was a.018 unspecified guide wire.There was no adverse patient sequela and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
A visual inspection, functional testing, dimensional analysis was performed on the returned device.The difficult activation, material separation could not be confirmed.The difficult to advance is related to the case conditions and cannot be replicated in a lab environment.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.It was reported an 018¿ guide wire was used to deliver the device.It should be noted that instructions for use (ifu) states, ¿the absolute pro utilizes a 0.035¿ (0.89 mm) guide wire.¿ it is unknown if the ifu violation contributed to the difficulties.Based on the reported information and the observations from the returned analysis, the investigation determined that the reported issue appears to be related to circumstances of the procedure.It appears the difficult to advance and the shaft of the device kinked likely due to the reported calcification and/or the use of the 018¿ guide wire which prevented full retraction (difficult activation) of the sheath.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
ABSOLUTE PRO
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key23223872
Report Number2024168-2025-10937
Device Sequence Number9509544
Product Code NIO
UDI-Device Identifier08717648176012
UDI-Public(01)08717648176012(17)271130(10)4121861
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P110028
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1012534-100
Device Catalogue Number1012534-100
Device Lot Number4121861
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/25/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/15/2025
Supplement Date Received by Manufacturer11/04/2025
Initial Report FDA Received Date10/06/2025
Supplement Report FDA Received Date11/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age83 YR
Patient SexMale
Patient Weight82 KG